MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10 X3 INSERT 32MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10 X3 INSERT 32MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 623-10-32D
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Pain (1994)
Date of Event 06/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: tridentii tritanium cluster48d; cat# 702-04-48d; lot# 65626501a, delta v-40 ceramic head 32/+4; cat# 6570-0-232; lot# 64902904, size 3 accolade ii 127 deg; cat# 6721-0330; lot# 62416603.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There has been one other event for the lot referenced.Not returned.
 
Event or Problem Description
This pi is for the fluoroscopy directed aspiration of the patient's right hip on (b)(6) 2019.As reported: subject reported moderate sharp right groin pain.She has been having right hip pain since (b)(6) 2018.She continues to have pain and weakness to her right lower extremity with associated thigh pain.Current and past physical examinations revealed right anterior capsule pain, trochanteric region.The subject was referred to the pi's partner in (b)(6) 2018 for low back pain.Subject had an mri of her lumbar spine, the results revealed mild lumbar spondylosis with neural foraminal narrowing at l4-5; however, it did not suggest proximal radiculopathy.The doctor was not able to rule out some other form of nerve entrapment versus radiculitis.It's possible the subject may be having referred pain from her iliopsoas muscle/bursa.On (b)(6) 2019, the subject was given an ultrasound guided injection.She had zero relief.On (b)(6) 2019, the subject had a fluoroscopy directed right hip aspiration and steroid injection.She had 3 days of pain relief.She is currently attending physical therapy.
 
Additional Manufacturer Narrative
Reported event: an event regarding pain and patient factors (aspiration) involving a trident liner was reported.The event of pain was confirmed via clinician review of the assessment.However, pain can occur post-operatively for a number of reasons and is a symptom rather than the cause of the issue the patient is experiencing.No device failure mode was reported or confirmed in this event.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remained implanted.Medical records received and evaluation: the assessment was further confirmed, the patient has ongoing pain in the hip after right tha.There were no additional radiographic images or evaluations provided.Gross finding of the condition of the joint at the time of surgery and/or pathology reports may provide additional insights.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there has been one other similar event for the lot referenced.Pr (b)(4) relates to pain for the same device/patient, therefore no further trending is required for this commonality.Conclusions: clinician review of the provided medical records indicated that the assessment was confirmed.There were no additional radiographic images or evaluations provided.Gross finding of the condition of the joint at the time of surgery and/or pathology reports may provide additional insights.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.H3 other text : device not returned.
 
Event or Problem Description
This pi is for the fluoroscopy directed aspiration of the patient's right hip on (b)(6) 2019.As reported: subject reported moderate sharp right groin pain.She has been having right hip pain since on (b)(6) 2018.She continues to have pain and weakness to her right lower extremity with associated thigh pain.Current and past physical examinations revealed right anterior capsule pain, trochanteric region.The subject was referred to the pi's partner in (b)(6) 2018 for low back pain.Subject had an mri of her lumbar spine, the results revealed mild lumbar spondylosis with neural foraminal narrowing at l4-5; however, it did not suggest proximal radiculopathy.The doctor was not able to rule out some other form of nerve entrapment versus radiculitis.It's possible the subject may be having referred pain from her iliopsoas muscle/bursa.On (b)(6) 2019, the subject was given an ultrasound guided injection.She had zero relief.On (b)(6) 2019, the subject had a fluoroscopy directed right hip aspiration and steroid injection.She had 3 days of pain relief.She is currently attending physical therapy.

Brand Name
TRIDENT 10 X3 INSERT 32MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10534601
Report Number0002249697-2020-01912
Device Sequence Number16815042
Product Code LPH
UDI-Device Identifier07613327039849
UDI-Public07613327039849
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number623-10-32D
Device Catalogue Number623-10-32D
Device Lot Number666WAV
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/20/2020
Supplement Date Received by Manufacturer11/20/2020
Initial Report FDA Received Date09/15/2020
Supplement Report FDA Received Date12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient Weight84